Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 27, NWS Paducah, KY

June 9, 2009Carter County, Missouri

NWS Paducah, KY issued this flash flood warning at Jun 9, 2009, 5:58 PM CDT for Carter County, Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 9, 2009, 5:58 PM CDT (22:58 UTC)
Expired
Jun 9, 2009, 8:00 PM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Carter County, MO

The radar

The Paducah radar (KPAH), 195 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.0 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1513 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1513 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 2:18 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jun 9, 2:18 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
218 PM CDT TUE JUN 9 2009

.DISCUSSION...
VERY UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WEEK AND
INTO THE WEEKEND. IN THE NEAR TERM...BEST CHANCES OF SHOWERS AND
THUNDERSTORMS CURRENTLY LOOKS TO BE FROM LATE TONIGHT ALL THE WAY
THROUGH EARLY THURSDAY. ECMWF...GFS AND NAM ALL SHOW SEVERAL
CONVECTIVE COMPLEXES MOVING ACROSS THE REGION DURING THIS TIME
PERIOD. SPC OUTLOOKS DAY 1 AND 2 KEEP OUR ENTIRE REGION IN A
SLIGHT RISK...WITH NAM AND GFS SHOWING LIS THROUGH THE PERIOD OF
-2 TO -8 AS THE SURFACE BOUNDARY REMAINS TO OUR NORTH.

BY LATE THURSDAY THE FRONT FINALLY MOVES TO OUR SOUTH...AND WE
MIGHT FINALLY SEE A BRIEF BREAK IN THUNDERSTORM ACTIVITY THURSDAY
NIGHT...SO WENT WITH NO POPS. WITH THE FRONT JUST TO OUR SOUTH
FRIDAY...KEPT SOME SLIGHT CHANCE POPS IN FOR FRIDAY...BUT AGAIN
WENT BACK TO NO POPS EARLY FRIDAY NIGHT.

BY LATE FRIDAY NIGHT AND INTO THE WEEKEND...THE FRONT DOES START
TO VERY SLOWLY LIFT NORTH...SO WENT WITH SLIGHT CHANCE POPS AFTER
MIDNIGHT FRIDAY NIGHT FOR THE WESTERN HALF OF THE PAH FORECAST
AREA. POPS INCREASE THROUGH THE WEEKEND AS THE BOUNDARY CONTINUES
ITS NORTHWARD TRACK...WITH THE BEST CHANCES SATURDAY NIGHT INTO
SUNDAY. GFS AND ECMWF BOTH SHOW THE BOUNDARY HANGING UP OVER THE
AREA FOR EARLY NEXT WEEK. THUS...KEPT LOW POPS IN THROUGH THE
ENTIRE EXTENDED.

TEMPERATURES WILL BE AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH
THE FORECAST PERIOD. OVERALL WENT A LITTLE COOLER THAN THE
MAV/MET/MEX GUIDANCE LOWS...AND NEAR TO A LITTLE ABOVE GUIDANCE HIGHS.

&&

.AVIATION...
A WARM AND UNSTABLE AIR MASS WILL PERSIST THROUGH THURSDAY. EARLY
TUESDAY AFTERNOON...A WEAK AND ILL-DEFINED FRONTAL BOUNDARY CUT
ACROSS THE REGION. THIS FRONT MAY SERVE TO INITIATE CONVECTION
DURING THE HEAT OF THE AFTERNOON...BUT COVERAGE SHOULD NOT BE
WIDESPREAD. ANY CONVECTION SHOULD DISSIPATE THIS EVENING. ANOTHER
CHANCE OF STORMS EXISTS LATE TONIGHT AS THE FRONT BECOMES A WARM
FRONT AND LIFTS NORTH. OUTSIDE OF ANY STORMS...EXPECT VFR CONDITIONS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC.....RST
AVIATION...MAL
Hazardous weather outlook, Jun 9, 4:19 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
419 PM CDT TUE JUN 9 2009

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-101000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
419 PM CDT TUE JUN 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

LATE THIS AFTERNOON AND EARLY THIS EVENING...SCATTERED STRONG TO SEVERE
THUNDERSTORMS WILL RIDE EASTWARD ALONG A STATIONARY FRONT THROUGH
SOUTHEAST MISSOURI AND POSSIBLY INTO SOUTHWEST ILLINOIS AND THE
PURCHASE AREA OF WEST KENTUCKY. LARGE HAIL AND DAMAGING WINDS WILL
BE THE PRIMARY THREAT WITH THE SCATTERED STORMS...BUT AN ISOLATED
TORNADO WILL STILL BE POSSIBLE...ESPECIALLY OVER SOUTHEAST
MISSOURI.

LATER THIS EVENING...STORMS OVER CENTRAL MISSOURI MAY
MERGE INTO A LARGER COMPLEX AND MOVE SOUTHEAST INTO THIS REGION.
DAMAGING WINDS WOULD BE THE PRIMARY CONCERN WITH THIS ACTIVITY.

LOCALLY HEAVY RAINFALL...AND LIGHTNING WILL BE CONCERNS WITH ANY
THUNDERSTORMS THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLIGHT RISK OF SEVERE STORMS WILL CONTINUE ACROSS THE ENTIRE
OUTLOOK AREA WEDNESDAY AND WEDNESDAY NIGHT...AND SOUTH OF A VAN
BUREN MISSOURI TO CALHOUN KENTUCKY LINE ON THURSDAY.

THE PRIMARY WEATHER HAZARDS WEDNESDAY INTO EARLY THURSDAY WILL
CONTINUE TO BE HEAVY RAIN...LARGE HAIL AND DAMAGING WIND GUSTS. AN
ISOLATED TORNADO CANNOT BE RULED OUT IN THE VICINITY OF THE
FRONTAL BOUNDARY SPREAD ACROSS THE REGION DURING THIS TIME PERIOD.

PERIODIC CLUSTERS OF THUNDERSTORMS...OR MESOSCALE CONVECTIVE
SYSTEMS...WILL BE POSSIBLE SATURDAY THROUGH MONDAY OVER THE
OUTLOOK AREA. AT THIS TIME...HEAVY RAIN AND SEVERE WEATHER CANNOT
BE RULED OUT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD BE PREPARED FOR ACTIVATION LATE THIS AFTERNOON
AND THIS EVENING TO THE SOUTH AND WEST OF A LINE FROM PERRYVILLE
MISSOURI...TO VIENNA ILLINOIS...TO MAYFIELD KENTUCKY. SPOTTER
ACTIVATION WILL ALSO BE POSSIBLE THROUGHOUT THE AREA MAINLY
WEDNESDAY AND THURSDAY AFTERNOONS. ANY REPORTS OF SEVERE
WEATHER...HEAVY RAINFALL AND FLOODING ARE ENCOURAGED.

DRS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:38 PM CDTSevere Thunderstorm WarningPAHLivingston18 min
Jun 8, 7:16 PM CDTSevere Thunderstorm WarningPAHPerry44 min
Jun 8, 7:31 PM CDTTornado WarningPAHPerry44 min
Jun 8, 7:55 PM CDTSevere Thunderstorm WarningPAHFranklin, Jackson, Williamson50 min
Jun 8, 8:01 PM CDTAreal Flood AdvisoryPAHFranklin, Perry3 hr
Jun 8, 8:05 PM CDTTornado WarningPAHFranklin, Jackson, Williamson25 min
Jun 8, 8:37 PM CDTSevere Thunderstorm WarningPAHJackson, Johnson, Pope, Saline, Union, Williamson38 min
Jun 8, 10:48 PM CDTAreal Flood AdvisoryPAHFranklin3 hr
Jun 8, 7:55 PM CDTSevere Thunderstorm WarningPAHWayne50 min
Jun 8, 8:28 PM CDTSevere Thunderstorm WarningPAHBollinger, Wayne47 min
Jun 8, 8:48 PM CDTAreal Flood AdvisoryPAHWayne3 hr
Jun 8, 9:08 PM CDTSevere Thunderstorm WarningPAHBollinger, Butler, Stoddard, Wayne25 min
Jun 9, 12:26 AM CDTAreal Flood AdvisoryPAHButler, Carter, Ripley, Wayne3 hr
Jun 9, 2:27 AM CDTSevere Thunderstorm WarningPAHRipley18 min
Jun 9, 2:44 AM CDTSevere Thunderstorm WarningPAHButler, Ripley46 min
Jun 9, 2:48 AM CDTSevere Thunderstorm WarningPAHCarter27 min
Jun 9, 3:46 AM CDTSevere Thunderstorm WarningPAHButler29 min
Jun 9, 3:56 AM CDTAreal Flood AdvisoryPAHButler3 hr
Jun 9, 5:52 PM CDTSevere Thunderstorm WarningPAHCarter53 min
Jun 9, 5:59 PM CDTTornado WarningPAHCarter46 min
Jun 9, 6:43 PM CDTTornado WarningPAHCarter47 min

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.